Alert archive / New Jersey / Gale Warnings in 2019
Gale Warning 31, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Dec 29, 2019, 3:01 PM EST. It took effect at Dec 30, 2019, 6:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2019, 3:01 PM EST (20:01 UTC)
- In effect from
- Dec 30, 2019, 6:00 AM EST
- Expired
- Dec 30, 2019, 6:02 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
300 WHUS71 KPHI 292001 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 301 PM EST Sun Dec 29 2019 ANZ450-300915- /O.UPG.KPHI.GL.A.0024.191230T1100Z-191231T0500Z/ /O.NEW.KPHI.GL.W.0031.191230T1100Z-191231T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 301 PM EST Sun Dec 29 2019 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WHAT...East winds 20 to 30 kt with gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...From 6 AM to 7 PM EST Monday. Winds quickly increase Monday morning then gradually diminish later Monday afternoon and evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ451-300915- /O.UPG.KPHI.GL.A.0024.191230T1100Z-191231T0500Z/ /O.EXB.KPHI.SC.Y.0114.191230T1100Z-191231T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 301 PM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 6 AM Monday to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-300915- /O.EXT.KPHI.SC.Y.0114.191230T1100Z-191231T0000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 301 PM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 6 AM to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-300915- /O.EXT.KPHI.SC.Y.0114.191230T1100Z-191231T1100Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 301 PM EST Sun Dec 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 6 AM EST TUESDAY... * WHAT...Seas 3 to 5 feet expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 6 AM Monday to 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
593 WHUS71 KPHI 300817 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 317 AM EST Mon Dec 30 2019 ANZ450-302300- /O.CON.KPHI.GL.W.0031.191230T1100Z-191231T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 317 AM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ454-455-302300- /O.CON.KPHI.SC.Y.0114.191230T1100Z-191231T0000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 317 AM EST Mon Dec 30 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Seas 3 to 6 feet expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ451>453-302300- /O.CON.KPHI.SC.Y.0114.191230T1100Z-191231T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 317 AM EST Mon Dec 30 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt along with seas 3 to 6 feet expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
131 WHUS71 KPHI 301443 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 943 AM EST Mon Dec 30 2019 ANZ450-310000- /O.CON.KPHI.GL.W.0031.000000T0000Z-191231T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 943 AM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ454-455-310000- /O.NEW.KPHI.MF.Y.0016.191230T1443Z-191230T2300Z/ /O.CON.KPHI.SC.Y.0114.000000T0000Z-191231T0000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 943 AM EST Mon Dec 30 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. For the Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Dense Fog Advisory, until 6 PM EST this evening. For the Small Craft Advisory, until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ451>453-310345- /O.NEW.KPHI.MF.Y.0016.191230T1443Z-191230T2300Z/ /O.CON.KPHI.SC.Y.0114.000000T0000Z-191231T1100Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 943 AM EST Mon Dec 30 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. For the Small Craft Advisory, seas 3 to 6 feet. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...For the Dense Fog Advisory, until 6 PM EST this evening. For the Small Craft Advisory, until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ431-302300- /O.NEW.KPHI.MF.Y.0016.191230T1443Z-191230T2300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 943 AM EST Mon Dec 30 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Dense fog will reduce visibility to less than one mile. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
330 WHUS71 KPHI 302041 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 341 PM EST Mon Dec 30 2019 ANZ450-310000- /O.CON.KPHI.GL.W.0031.000000T0000Z-191231T0000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 341 PM EST Mon Dec 30 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 10 feet. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ451>453-310945- /O.EXT.KPHI.SC.Y.0114.000000T0000Z-191231T2300Z/ /O.CON.KPHI.MF.Y.0016.000000T0000Z-191230T2300Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 341 PM EST Mon Dec 30 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. For the Small Craft Advisory, seas 3 to 6 feet. * WHERE...Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...For the Dense Fog Advisory, until 6 PM EST this evening. For the Small Craft Advisory, until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ454-455-310000- /O.CON.KPHI.MF.Y.0016.000000T0000Z-191230T2300Z/ /O.CON.KPHI.SC.Y.0114.000000T0000Z-191231T0000Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 PM EST Mon Dec 30 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. For the Small Craft Advisory, southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Dense Fog Advisory, until 6 PM EST this evening. For the Small Craft Advisory, until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ431-302300- /O.CON.KPHI.MF.Y.0016.000000T0000Z-191230T2300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 341 PM EST Mon Dec 30 2019 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Dense fog will reduce visibility to less than one mile. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
744 WHUS71 KPHI 302302 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 602 PM EST Mon Dec 30 2019 ANZ450-311215- /O.CAN.KPHI.GL.W.0031.000000T0000Z-191231T0000Z/ /O.EXA.KPHI.SC.Y.0114.000000T0000Z-191231T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 602 PM EST Mon Dec 30 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-310015- /O.CAN.KPHI.SC.Y.0114.000000T0000Z-191231T0000Z/ /O.EXP.KPHI.MF.Y.0016.000000T0000Z-191230T2300Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 602 PM EST Mon Dec 30 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... ...DENSE FOG ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Visibility over the waters is improving. $$ ANZ451>453-311215- /O.EXP.KPHI.MF.Y.0016.000000T0000Z-191230T2300Z/ /O.CON.KPHI.SC.Y.0114.000000T0000Z-191231T2300Z/ Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 602 PM EST Mon Dec 30 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ431-310015- /O.EXP.KPHI.MF.Y.0016.000000T0000Z-191230T2300Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 602 PM EST Mon Dec 30 2019 ...DENSE FOG ADVISORY HAS EXPIRED AS OF 6 PM THIS EVENING... Visibility over the waters is improving. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Dec 29, 2:53 PM EST, 8 minutes earlier.
Area forecast discussion, Dec 29, 2:53 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
253 PM EST Sun Dec 29 2019
.SYNOPSIS...
A warm front will lift slowly northward into the area through
Monday. Low pressure will develop in the northern Mid-Atlantic on
Monday before migrating east-northeast off the New England coast on
Tuesday. A weak cold front will move through the area by Tuesday
night. High pressure will build into the eastern U.S. on Wednesday
and Thursday. Another system will affect the region on Friday and
Saturday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A strong closed low in the Upper Midwest will gradually move into
the Great Lakes through tonight. This will also take a deepening
surface low into the Great Lakes toward Monday morning. To the east
of this large system, moisture transport and increasing isentropic
ascent enhanced by warm air advection results in rain.
A warm front to our south will gradually lift northward through
tonight, however this is not forecast to clear much of the area by
daybreak. The warm air advection continues aloft, however residual
surface high pressure giving way to our east-northeast will be
enhanced some as rain falls into it leftover colder/drier low-level
air. Given dew points in the 30's across much of the area prior to
the steadier rain this afternoon, temperatures will cool at least
some due to the rain. The region will be divided through tonight as
the warm front arrives from the south and teams up with a coastal
front. This will allow warmer and more humid air to work in from the
south and east. The forecast challenge continues to be how the
temperatures behave through the night. Continued the idea of
gradually rising temperatures through the night, with this most
notable south and east of Philadelphia. The farther north and west
one goes across the area, temperatures should struggle to increase
through tonight. This continues to introduce some icing potential
due to freezing rain across portions of the Poconos to Sussex County
in New Jersey. Temperatures look to be right around freezing and if
dew points lower a little this would increase the ice accretion
efficiency. If the rain intensity is heavier, the ice accretion
should be less due to more runoff. Will continue with the Winter
Weather Advisory for our three northern zones, however ice accretion
looks to be limited to elevations at and above 1500 feet. We leaned
much closer to the NAM based guidance (colder) with temperatures
especially north and west of I-95.
Otherwise, rain is expected to increase as forcing strengthens some
due to a band of frontogenetic forcing and along the leading edge of
a southwesterly low-level jet. This will also result in a
precipitable water surge (around 1.5 inches) northward, therefore
some of the rain should become moderate to heavy at times.
As warmer and more humid air works northward overnight, fog may
become more widespread. May need to watch for a period of locally
dense fog especially near the warm front interface as much warmer
and more humid air overrides the lingering colder near-surface air.
How this plays out is of low confidence.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A strong low pressure system moves across the Great Lakes and into
adjacent Canada during Monday, and an occluded front will arrive
into our area during the afternoon. The warm front looks to only get
so far north due to the occlusion and this will determine how warm
it gets across the region. The warm front looks to lift close to the
Philadelphia area due to weak low pressure developing and tracking
along it. This will keep the surface winds more northeasterly to its
north and turning southeast or south to its south (all areas turn
northerly once the weak low moves offshore by late afternoon). Given
the uncertainty on the actual placement of the warm front, there is
a high bust potential in the maximum temperature department Monday.
We generally split the difference among the model guidance as there
is quite a spread, especially between the GFS and NAM.
Periods of rain, some moderate to heavy at times, Monday morning
should taper off from southwest to northeast in the afternoon. Given
the rain will be spread out over a long enough time and that there
have been several dry days leading up to this event, impactful
flooding is not anticipated. The rain may then transition to some
drizzle north of the warm front as a mid level dry slot starts to
arrive. Also, as the rain ends we may transition to some showers
given the flow regime change and low-level jet and plume of high
precipitable water shifts offshore. The forecast soundings show
especially from Philadelphia southward that some instability
develops during the afternoon ahead of the cold/occluded front.
While this occurs, the mid levels are drying out therefore a small
window of opportunity is present for some low-topped convection.
Some hi-resolution guidance suggests a narrow convective line moves
through in the afternoon especially across Delmarva to far southern
New Jersey. If there can be enough surface-based instability
realized within the warm sector, then perhaps a strong convectively
driven wind gust could occur mainly in Delmarva. While there is some
potential for isolated thunder, it is low enough and therefore opted
to not include it at this time.
Otherwise, colder air stuck up north may continue to result in some
freezing rain in the higher elevations of the Poconos to Sussex
County, NJ. Ice accretions may be limited due to marginally freezing
temperatures, however will continue the Winter Weather Advisory for
now up there through 4 PM.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Cold front pushes through Monday night, and conditions dry out.
With low pressure tracking across Canada, some mid-level
shortwave energy passes through the region on Tuesday. CAA will
be underway, and some Lake Effect snow showers may spread into
the southern Poconos Tuesday and Tuesday evening.
High pressure builds across the region Wednesday and Thursday
with temperatures eventually rising back above normal.
Low pressure over the Gulf Coast lifts to the north and east
Thursday night and Friday, and then low pressure passing across
canada will drag a cold front through the region sometime on
Saturday. Unsettled weather on tap during that time.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of this afternoon...VFR ceilings lowering to MVFR along with
light rain. East-northeast to east-southeast winds 4-8 knots. Low
confidence in exact timing of lowering conditions.
Tonight...Conditions lower to IFR with even times of LIFR due to low
clouds, rain and fog. There is a chance that MIV and ACY improve to
MVFR overnight, however confidence is not high in this occurring.
East-northeast winds around 10 knots, however winds may turn more
east to southeast at MIV and ACY. High confidence in sub-VFR
conditions.
Monday...IFR/LIFR conditions due to periods of rain (morning fog),
with some terminals especially south and east of PHL possibly
improving some in the afternoon. East-northeast winds around 10
knots, however winds may turn southeast at ACY and MIV. High
confidence in sub-VFR conditions; low confidence on the wind
details.
Outlook...
Tuesday...VFR. Chance for -SHRA at KABE/KRDG. West winds around
10 knots. Moderate confidence.
Wednesday and Thursday...VFR overall. Clouds increase and lower
later Thursday with some rain possible late Thursday night.
West- northwest winds 10-15 knots with gusts to 20 knots
Wednesday diminishing Wednesday night, then becoming
southwesterly 5-10 knots Thursday. Moderate confidence.
&&
.MARINE...
An easterly low-level jet increases late tonight and especially
Monday across the far northern New Jersey Atlantic coastal waters
ahead of a warm front. A period of easterly gales looks to occur
Monday, however this is only for our far northern New Jersey
Atlantic coastal waters and thus the Gale Watch will be upgraded to
a Gale Warning for the far northern zone. Elsewhere, some increase
in wind will build the seas to around 5 feet and therefore the Small
Craft Advisory continues starting early Monday morning. For Delaware
Bay, the conditions still look to remain below Small Craft Advisory
criteria.
Some fog may develop tonight and Monday morning especially nearshore
as warmer and more humid air moves in.
Outlook...
Tuesday and Wednesday...Seas on the Atlantic coastal waters may
still be at or above 5 feet Tuesday, then Small Craft Advisory
conditions probable later Tuesday night through Wednesday due to
gusty west-northwest winds. Winds diminish Wednesday night.
Thursday...Conditions should be below Small Craft Advisory
criteria as high pressure slides across the area.
&&
.TIDES/COASTAL FLOODING...
Onshore flow will develop Monday morning north of a warm front that
will stall across the southern New Jersey waters. Winds will
intensify throughout the day before weakening and turning toward the
north overnight Monday night then more offshore by Tuesday morning.
As a result, minor coastal flooding may occur with the Monday
morning, Monday evening, and Tuesday morning high tide cycles
along the oceanfront and back bays from Raritan bay south toward
Barnegat Light.
Advisory level coastal flooding is not currently forecast, however
this may change in future updates. Please monitor the latest
forecast for updates on this coastal flooding potential.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 4 PM EST Monday for PAZ054-055.
NJ...Winter Weather Advisory until 4 PM EST Monday for NJZ001.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 AM Monday to 6 AM EST Tuesday for
ANZ452-453.
Gale Watch Monday evening for ANZ450-451.
Gale Warning from 6 AM to 7 PM EST Monday for ANZ450.
Small Craft Advisory from 6 AM to 7 PM EST Monday for ANZ451-
454-455.
&&
Synopsis...CMS
Near Term...Gorse
Short Term...Gorse
Long Term...MPS
Aviation...Gorse/MPS
Marine...Gorse/MPS
Tides/Coastal Flooding...MPSHazardous weather outlook, Dec 29, 3:22 AM EST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 322 AM EST Sun Dec 29 2019 NJZ001-PAZ054-055-301100- Sussex-Carbon-Monroe- 322 AM EST Sun Dec 29 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-070- 071-101>106-301100- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 322 AM EST Sun Dec 29 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450-451-301100- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 322 AM EST Sun Dec 29 2019 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-452>455-301100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 322 AM EST Sun Dec 29 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:18 AM EST | Small Craft Advisory | PHI | 4 days | |
| Dec 29, 3:20 AM EST | Winter Weather Advisory | PHI | Sussex | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.